MAUDE Adverse Event Report: K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 801-07540D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/08/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the screw, has been discarded, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A general review of the manufacturing and inspection records did not reveal any contributing information.Patient retained.
 
Event or Problem Description
On 09/12/2016 it was reported to k2m, inc.That a revision surgery took place in which a broken screw was removed.The patient reportedly had a broken screw less than one month post-op.Revision surgery took place (b)(6) 2014.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
MESA SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6024166
Report Number3004774118-2016-00074
Device Sequence Number10849696
Product Code NKB
UDI-Device Identifier10888857136793
UDI-Public10888857136793
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number801-07540D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;